MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER
Model Number Aligner (Single-Layer)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: a review of the photos sent in by the customer shows the patient is having a reaction to the aligners.The patient did go see a physician who diagnosed her as having an allergic reaction to the aligner material.No errors were found with the orthobased files and all protocols were followed during the cut and stage process.The patient does not have any previous known allergies to or sensitivities.The customer did not rinse the aligners prior to seating them on the patient and the aligners were not altered in any way.A review of batch 263349 was performed and confirmed to not contain similar complaints, therefore event is isolated to this case.Clinical evaluation: the attached photos show an apparent allergic reaction to the aligners.The patient was accordingly told to discontinue wearing the aligners.Continuing to wear the aligners could be a moderate medical risk to the patient.Regulatory evaluation: apparent allergic reaction.Medical intervention was taken in this instance (steroid injection).The event does meet the criteria for adverse event reporting.
 
Event or Problem Description
Customer states: i just started this case on my patient, and she had an obvious allergic reaction to the aligners and required discontinuation of treatment.Reaction progressed from small localized ulcerations on her lips to larger more generalized lesions and swelling of the lips.Patient presented to her physician and was diagnosed with allergy to the aligner material and instructed to remove them immediately and was treated with steroids.

Brand Name
CLEARCORRECT SYSTEM
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
MDR Report Key10614003
Report Number3007130440-2020-00003
Device Sequence Number11445616
Product Code NXC
UDI-Device IdentifierD865REF00011
UDI-Public+D865REF00011/$$523219263349/16D20200807
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/07/2021
Device Model NumberAligner (Single-Layer)
Device Catalogue NumberREF-01
Device Lot Number263349
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR